Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 56, NWS Memphis, TN

April 6, 2022Craighead County, Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2022, 4:27 AM CDT for Craighead County, Mississippi County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2022, 4:27 AM CDT (09:27 UTC)
Expired
Apr 6, 2022, 5:00 AM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craighead County, AR, Mississippi County, AR

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:56 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 6, 2:56 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
256 AM CDT Wed Apr 6 2022

.DISCUSSION...

Skies are mostly cloudy across the Mid-South early this morning
with temperatures ranging from the mid 50s to mid 60s. Showers and
thunderstorms are currently over northeast Arkansas and the
Missouri bootheel. Some of these thunderstorms have had some small
hail with them. A cold front currently extends from central
Illinois through northeast Arkansas and into north central Texas.

As the front moves east, showers and thunderstorms will spread
across the remainder of the region. Some of the thunderstorms
could be strong or severe with damaging winds and large hail as
the main threats. Most of the thunderstorms should be out of the
region by late this afternoon. Temperatures will turn colder
behind the front with highs in the lower 60s to around 80 degrees.

The cold front will be east of the region tonight with high
pressure slowly building in from the west. Temperatures will be
cooler tonight with lows Thursday morning with lows in the low to
mid 40s. Thursday will be a dry day as high pressure continues to
slowly build into the region. Temperatures will remain below
normal on Thursday with highs in the upper 50s to mid 60s. Dry and
cool weather will continue into Thursday night.

A weak disturbance will move across the region on Friday which may
bring a few showers across northeast sections of the Mid-South.
Colder air will move into the region behind this disturbance with
afternoon temperatures about 15 to 20 degrees below normal. Dry
weather will return for the weekend. Temperatures will be quite
chilly for early Saturday morning and early Sunday morning with
some areas of frost possible both mornings.

A warm front will move through the region on Sunday bringing
temperatures back to a couple of degrees above normal. A large
storm system will move into the Plains state by Monday. Rain will
develop ahead of the storm system with some precipitation possible
over western sections of the Mid-South Sunday night. Rain will
become more widespread for Monday and Tuesday. Temperatures will
remain near to slightly above normal for Monday and Tuesday.

ARS

&&

.AVIATION...
06Z TAFs

Expect IFR deck to fill in during 09Z, in a race with radiation
fog near the TN River. For the overnight MEM ops, low MVFR deck
appears most likely several hours prior to surface front arrival
around 11Z. TSRA still possible, mainly in the northern MEM
TRACON.

Expect gradual increasing CIGs, as the frontal surface deepens
through early afternoon Wednesday. VFR and light winds for the
Wednesday evening MEM inbounds.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 6, 3:52 AM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
352 AM CDT Wed Apr 6 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton-Calhoun-Carroll-Chester-Chickasaw-Clay-Coahoma-
Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-Dunklin-Dyer-
Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-Henderson-Henry-
Itawamba-Lafayette-Lake-Lauderdale-Lee-Madison-Marshall-McNairy-
Mississippi-Monroe-Obion-Panola-Pemiscot-Phillips-Poinsett-
Pontotoc-Prentiss-Quitman-Shelby-St. Francis-Tallahatchie-Tate-
Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-Yalobusha-
352 AM CDT Wed Apr 6 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible today across portions
of the Mid-South east of the Mississippi River. Damaging winds
will be the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A frost is possible across much of the Mid-South Saturday morning
and over northwest Tennessee Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 6, 2:03 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
203 AM CDT Wed Apr 6 2022

ARZ009-018-MOZ113-060730-
Greene AR-Clay AR-Dunklin MO-
203 AM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of Greene, southern
Clay and southwestern Dunklin Counties through 230 AM CDT...

At 202 AM CDT, Doppler radar was tracking a strong thunderstorm over
Evening Star, or 8 miles northwest of Crowleys Ridge State Park,
moving east at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paragould, Piggott, Rector, Senath, Marmaduke, Oak Grove Heights,
Cardwell, Arbyrd, Lafe, Greenway, O'Kean, Peach Orchard, Delaplaine,
Evening Star, Beech Grove, Stonewall, Heubner, Fritz, Bard and Case.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3638 9016 3602 9013 3604 9083 3608 9082
      3609 9080 3610 9079 3611 9077 3613 9077
      3615 9075 3615 9081 3627 9081
TIME...MOT...LOC 0702Z 270DEG 47KT 3615 9072

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, Apr 6, 2:37 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
237 AM CDT Wed Apr 6 2022

ARZ026-060800-
Craighead AR-
237 AM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of Craighead County
through 300 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Swifton, or 14 miles southwest of Bono, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Bono, Lake City, Bay, Brookland, Cash, Egypt, Hergett,
Apt, Valley View, Gum Point, Farrville, Dorothy, Lester, Winesburg,
Cary, Lache Lake, Needham, Herman and Lunsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9103 3588 9087 3592 9087 3594 9042
      3570 9042 3570 9089 3571 9104
TIME...MOT...LOC 0737Z 270DEG 49KT 3581 9103

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 6, 2:57 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
257 AM CDT Wed Apr 6 2022

ARZ026-060830-
Craighead AR-
257 AM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of Craighead County
through 330 AM CDT...

At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cash, or 8 miles south of Bono, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Lake City, Bay, Brookland, Monette, Caraway, Cash, Egypt,
Black Oak, Hergett, Apt, Delfore, Valley View, Macey, Gum Point,
Farrville, Lester, Winesburg, Cary and Lache Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9087 3589 9087 3596 9029 3570 9029
      3571 9093 3588 9094
TIME...MOT...LOC 0757Z 266DEG 45KT 3580 9085

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 6, 3:34 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
334 AM CDT Wed Apr 6 2022

ARZ009-018-026>028-MOZ113-060900-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Clay AR-Dunklin MO-
334 AM CDT Wed Apr 6 2022

...Strong thunderstorms will impact portions of Greene, Craighead,
northern Poinsett, northwestern Mississippi, southern Clay and
southern Dunklin Counties through 400 AM CDT...

At 334 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beech Grove to 6 miles northeast of
Grubbs. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Paragould, Kennett, Trumann, Bono, Lake City, Leachville,
Rector, Bay, Senath, Brookland, Monette, Caraway, Marmaduke, Crowleys
Ridge State Park, Lake Frierson State Park, Oak Grove Heights,
Cardwell, Hornersville and Arbyrd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9103 3588 9099 3588 9087 3592 9087
      3598 9084 3599 9086 3608 9082 3611 9077
      3615 9075 3615 9077 3627 9067 3631 8996
      3620 8996 3562 9045 3567 9104
TIME...MOT...LOC 0834Z 269DEG 49KT 3621 9065 3574 9103

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:03 AM CDTSpecial Weather StatementMEGGreene27 min
Apr 6, 2:37 AM CDTSpecial Weather StatementMEGCraighead23 min
Apr 6, 2:57 AM CDTSpecial Weather StatementMEGCraighead33 min
Apr 6, 3:34 AM CDTSpecial Weather StatementMEGCraighead, Greene26 min
Apr 6, 4:01 AM CDTSevere Thunderstorm WarningMEGCraighead29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.